Alert archive / Tennessee / Flash Flood Warnings in 2014
Flash Flood Warning 132, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Sep 11, 2014, 5:10 AM CDT for Mississippi County, Arkansas; Haywood County, Tipton County, Tennessee. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 11, 2014, 5:10 AM CDT (10:10 UTC)
- Expired
- Sep 11, 2014, 9:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Mississippi County, AR, Haywood County, TN, Tipton County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 11, 6:29 AM CDT | FLASH FLOOD | Covington, TN | SEVERAL ROADS FLOODED AROUND THE COUNTY AND A FEW VEHICLE ACCIDENTS AS A RESULT. JACK BENNETT AND BRIGHTON ROADS ARE CLOSED DUE TO FLOODING. |
| Sep 11, 8:14 AM CDT | HEAVY RAIN 5 | Covington, TN | FIVE INCHES OF RAIN MEASURED IN COVINGTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 79 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 10.2 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1702 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1160 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
370
WGUS54 KMEG 111010
FFWMEG
ARC093-TNC075-167-111415-
/O.NEW.KMEG.FF.W.0132.140911T1010Z-140911T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
510 AM CDT THU SEP 11 2014
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
TIPTON COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 915 AM CDT
* AT 511 AM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 3 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BELLE
EAGLE...BROWNSVILLE...DANCYVILLE...FORKED DEER...HILLVILLE...HOLLY
GROVE...NUTBUSH...BRIGHTON...COVINGTON...DIXONVILLE...MUNFORD...
BASSETT...JOINER AND KEISER.
THIS WARNING ALSO INCLUDES AREAS NEAR SUNK LAKE AND THE CHUTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3569 8906 3543 8907 3544 8918 3539 8919
3538 9008 3541 9014 3538 9017 3543 9015
3544 9020 3569 9018 3565 8986 3565 8985
3559 8996 3554 8991 3559 8988 3565 8976
3565 8962 3558 8951 3559 8947 3582 8940
$$3 follow-up statements
313
WGUS74 KMEG 111137
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
637 AM CDT THU SEP 11 2014
ARC093-TNC075-167-111415-
/O.CON.KMEG.FF.W.0132.000000T0000Z-140911T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAYWOOD TN-TIPTON TN-MISSISSIPPI AR-
637 AM CDT THU SEP 11 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR
SOUTHERN MISSISSIPPI...TIPTON AND HAYWOOD COUNTIES...
AT 635 AM CDT...DOPPLER RADAR ESTIMATES 2 TO 4 INCHES OF RAINFALL HAS
OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 2 HOURS.
SEVERAL ROADS WERE REPORTED FLOODED IN TIPTON COUNTY TENNESSEE WITH
JACK BENNETT AND BRIGHTON ROADS CLOSED DUE TO FLOODING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BELLE
EAGLE...BROWNSVILLE...DANCYVILLE...FORKED DEER...HILLVILLE...HOLLY
GROVE...NUTBUSH...BRIGHTON...COVINGTON...DIXONVILLE...MUNFORD...
BASSETT...JOINER...KEISER...MARIE AND WILSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3569 8906 3543 8907 3544 8918 3539 8919
3538 9008 3541 9014 3538 9017 3543 9015
3544 9020 3569 9018 3565 8986 3565 8985
3559 8996 3554 8991 3559 8988 3565 8976
3565 8962 3558 8951 3559 8947 3582 8940
$$315
WGUS74 KMEG 111146
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
646 AM CDT THU SEP 11 2014
ARC093-111155-
/O.CAN.KMEG.FF.W.0132.000000T0000Z-140911T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MISSISSIPPI AR-
646 AM CDT THU SEP 11 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN
MISSISSIPPI COUNTY...
THE HEAVY RAINFALL WHICH PROMPTED THE FLASH FLOOD WARNING HAS
DIMINISHED ACROSS THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS
BEEN CANCELLED. MOTORISTS SHOULD CONTINUE TO EXERCISE CAUTION DUE TO
RUNOFF FROM THE EARLIER VERY HEAVY RAINFALL. ADDITIONAL HEAVY RAIN
FROM SHOWERS AND THUNDERSTORMS MAY MOVE INTO THE REGION LATER THIS
MORNING WHICH COULD PROMPT ADDITIONAL FLASH FLOOD WARNINGS. A FLASH
FLOOD WATCH IS IN EFFECT TODAY.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3569 8907 3543 8907 3544 8918 3539 8919
3538 9008 3541 9014 3538 9017 3548 9011
3547 9007 3540 9007 3543 9003 3555 9004
3556 8999 3551 8992 3559 8988 3565 8976
3565 8962 3558 8951 3559 8947 3582 8940
$$
TNC075-167-111415-
/O.CON.KMEG.FF.W.0132.000000T0000Z-140911T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAYWOOD TN-TIPTON TN-
646 AM CDT THU SEP 11 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR
TIPTON AND HAYWOOD COUNTIES...
AT 645 AM CDT...DOPPLER RADAR ESTIMATES 2 TO 4 INCHES OF RAINFALL HAS
OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 2 HOURS.
SEVERAL ROADS WERE REPORTED FLOODED IN TIPTON COUNTY TENNESSEE WITH
JACK BENNETT AND BRIGHTON ROADS CLOSED DUE TO FLOODING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BELLE
EAGLE...BROWNSVILLE...DANCYVILLE...FORKED DEER...HILLVILLE...HOLLY
GROVE...NUTBUSH...BRIGHTON...COVINGTON...DIXONVILLE AND MUNFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3569 8907 3543 8907 3544 8918 3539 8919
3538 9008 3541 9014 3538 9017 3548 9011
3547 9007 3540 9007 3543 9003 3555 9004
3556 8999 3551 8992 3559 8988 3565 8976
3565 8962 3558 8951 3559 8947 3582 8940
$$006
WGUS74 KMEG 111241
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
741 AM CDT THU SEP 11 2014
TNC075-167-111415-
/O.CON.KMEG.FF.W.0132.000000T0000Z-140911T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAYWOOD TN-TIPTON TN-
741 AM CDT THU SEP 11 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR
TIPTON AND HAYWOOD COUNTIES...
AT 741 AM CDT...DOPPLER RADAR ESTIMATES 3 TO 5 INCHES OF RAINFALL HAS
OCCURRED OVER THE PAST 4 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 2 HOURS.
SOME ROADS HAVE BEEN REPORTED FLOODED IN TIPTON COUNTIES WITH ALONG
WITH SOME ROAD CLOSURES.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BELLE
EAGLE...BROWNSVILLE...DANCYVILLE...FORKED DEER...HILLVILLE...HOLLY
GROVE...NUTBUSH...BRIGHTON...COVINGTON...DIXONVILLE AND MUNFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3569 8907 3543 8907 3544 8918 3539 8919
3538 9008 3541 9014 3538 9017 3548 9011
3547 9007 3540 9007 3543 9003 3555 9004
3556 8999 3551 8992 3559 8988 3565 8976
3565 8962 3558 8951 3559 8947 3582 8940
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 5:02 AM CDT, 8 minutes earlier.
Area forecast discussion, Sep 11, 5:02 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
502 AM CDT THU SEP 11 2014
.UPDATE...
UPDATED FOR FLASH FLOOD WATCH.
&&
.DISCUSSION...
TRAINING STORMS CAPABLE OF MODERATE TO HEAVY RAIN CONTINUE TO
BUILD SOUTH ALONG AN OUTFLOW BOUNDARY. FURTHER WEST GROWING AREA
OF CONVECTIVE ACTIVITY IS CROSSING ARKANSAS...AND LIKELY TO MOVE
INTO ALREADY FLOODED AREAS ACROSS EASTERN ARKANSAS...THE BOOTHEEL
OF MISSOURI AND PORTIONS OF WEST TENNESSEE. THIS TREND IS EXPECTED
TO CONTINUE THROUGHOUT THE MORNING...WITH A SLOW DRIFT SOUTHWARD.
LATER TODAY...THROUGH FRIDAY A SECOND WAVE OF ENERGY IS
FORECASTED TO RE-GENERATE ADDITIONAL SHOWERS AND STORMS OVER THE
REGION. HAVE ISSUED A FLASH FLOOD WATCH ACCORDINGLY FOR AREAS
NORTH OF A HELENA ARKANSAS TO CORINTH MISSISSIPPI LINE...WHERE
TOTAL RAINFALL AMOUNTS OF 4 TO 7 INCHES ARE POSSIBLE.
JAB
&&
.PREV DISCUSSION... /ISSUED 254 AM CDT THU SEP 11 2014/
DISCUSSION...
APPROACHING COLD FRONT ACROSS NORTHEAST ARKANSAS AND THE BOOTHEEL
OF MISSOURI...WITH TRAINING THUNDERSTORMS ALONG AND JUST AHEAD.
RAINFALL AMOUNTS SEEN IN THE PAST 4 TO 5 HOURS HAVE BEEN AS HIGH
AS 4 INCHES IN SOUTHEAST CLAY COUNTY. TEMPERATURES ACROSS THE ARE
ARE GENERALLY IN THE 70S...WITH A FEW LOW 80S IN THE MEMPHIS METRO.
FOR TODAY AND TONIGHT...THE COLD FRONT WILL CONTINUE TO SLOWLY
TRACK SOUTHEAST TODAY...BRINGING PERIODS OF SHOWERS AND
THUNDERSTORMS TO THE AREA...TO INCLUDE THE RISK FOR HEAVY RAINFALL.
THE CONVECTIVE ACTIVITY IS NOT EXPECTED TO REACH PORTIONS OF
NORTHEAST MISSISSIPPI UNTIL THIS AFTERNOON...SO HAVE BUMPED UP
HIGHS TO NEAR 90F THERE. FURTHER NORTH THE FRONT SHOULD MAKE IT TO
THE I-40 CORRIDOR AROUND NOON...SO TEMPERATURES IN THIS ZONE
SHOULD CLIMB A FEW DEGREES...REACHING THE LOW 80S. LONGEST TIME IN
THE PRECIPITATION SHIELD WILL BE THE NORTH TODAY...AND WITH THAT
TEMPERATURES SHOULD ONLY CLIMB TO THE MID 70S...ROUGHLY TEN
DEGREES BELOW NORMAL. THE FRONT IS EXPECTED TO GET A BIGGER PUSH
LATE TONIGHT TO NEAR THE I-20 CORRIDOR AS THE CURRENT SHORTWAVE
IN WESTERN MONTANA SWINGS INTO THE DAKOTAS. FROM THIS THERE MAY BE
A SMALL WINDOW OF DRY WEATHER/LIGHTER AMOUNTS OF RAIN THIS
EVENING BEFORE THE INFLUENCE OF THE NEXT WAVE. MODELS INDICATE
DEWPOINTS STAYING IN THE UPPER 60S TO LOW 70S OVERNIGHT...SO HAVE
BUMPED UP FRIDAY MORNING LOWS A COUPLE OF DEGREES.
FRIDAY AND SATURDAY...COOL...CLOUDY...WITH RAIN CHANCES CONTINUING
AS THE AFOREMENTIONED SHORTWAVE CROSSES THE MIDWEST. FORECAST
SOUNDINGS ON FRIDAY SHOW LINGERING BOUNDARY LAYER INSTABILITY
..SO A RISK FOR MORE THUNDER IS ANTICIPATED...ESPECIALLY INTO
NORTH MISSISSIPPI WHERE NEAR SURFACED BASED CONVECTION REMAINS
FAVORABLE. THE CANADIAN 1036MB HIGH CENTER WILL MOVE INTO KANSAS
AND MISSOURI FRIDAY NIGHT PUSHING THE FRONT CLOSER TO THE GULF
COAST. THE DEEPER POST FRONTAL AIRMASS WILL ENTER THE NORTHERN
MIDSOUTH CHANGING THE SHOWERY NATURE OF THE PRECIPITATION TO MORE
STABLE/STRATIFORM RAINFALL. IN ADDITION...PATCHY DRIZZLE AND FOG
ARE PROBABLE. THIS ACTIVITY WILL CONTINUE INTO MIDDAY SATURDAY
OVER THE SOUTHERN HALF OF THE CWA...WITH DRIER AIR FINALLY
BEGINNING TO CLEAR THINGS ACROSS THE NORTH. UNFORTUNATELY IT
APPEARS NORTH MISSISSIPPI WILL HOLD OFF ON ANY SIGNIFICANT CLOUD
CLEARING UNTIL SATURDAY EVENING AND OVERNIGHT.
SUNDAY THROUGH WEDNESDAY...THIS PERIOD WILL START OFF DRY AND
PLEASANT. HOWEVER A SECOND COLD FRONT...FORECASTED TO BE
WEAKER...WILL BRING INCREASING CLOUDS AND RAIN CHANCES LATE MONDAY
THROUGH TUESDAY. THERE ARE SLIGHT DIFFERENCES IN TIMING AND
INTENSITY BETWEEN THE ECMWF AND THE GFS. TEMPERATURES APPEAR
SEASONAL WITH HIGHS IN THE LOW TO MID 80S...AND LOWS IN THE 60S.
JAB
AVIATION...
06Z TAF CYCLE
A COLD FRONT IS EXPECTED TO GRADUALLY MOVE INTO THE MID SOUTH
ON THURSDAY WITH SHOWERS AND THUNDERSTORMS DEVELOPING AND MOVING
ALONG THIS FRONT. ACTIVITY HAS BEEN DELAYED THUS FAR BUT NOW
BEGINNING TO ENTER JBR...MEM AROUND 11/08Z...MKL AROUND
11/09Z...AND NOT UNTIL 11/17Z AT TUP. VFR CONDITIONS ARE
ANTICIPATED TO DETERIORATE TO MVFR/IFR CONDITIONS WITH THIS FRONT
AND IMPROVE BACK TOWARDS VFR CONDITIONS TOWARDS THURSDAY
AFTERNOON. MVFR CONDITIONS MAY REDEVELOP AT MKL/TUP THURSDAY
EVENING. S/SW WINDS WILL VEER NW/N WITH PASSAGE OF THIS COLD
FRONT BETWEEN 6-10 KTS.
CJC
&&
.AVIATION...
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR ALCORN-BENTON MS-
DESOTO-MARSHALL-TATE-TIPPAH-TUNICA.
TN...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR BENTON TN-CARROLL-
CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Sep 11, 4:37 AM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 437 AM CDT THU SEP 11 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-121145- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 437 AM CDT THU SEP 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE NORTHERN TWO THIRDS OF THE MIDSOUTH...SPECIFICALLY NORTH OF A HELENA ARKANSAS TO CORINTH MISSISSIPPI LINE. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ALONG A COLD FRONT TODAY SOUTH OF A JONESBORO ARKANSAS TO A DRESDEN TENNESSEE LINE. STRONG WIND GUSTS AND HEAVY RAINFALL WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FLASH FLOOD WATCH IS IN EFFECT FOR THE NORTHERN TWO THIRDS OF THE MIDSOUTH THROUGH FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JAB
In the hours before
Local storm report, Sep 11, 4:10 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
410 AM CDT THU SEP 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 AM FLASH FLOOD 12 NW RIPLEY 35.87N 89.69W
09/11/2014 LAUDERDALE TN PUBLIC
FLOODING ON CHISOLM LAKE ROAD. BRIDGE NEAR LAKE
IMPASSABLE.
&&
JABThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 12:54 AM CDT | Flash Flood Warning | MEG | Clay, Greene, Lawrence, Randolph | 4 hr |
| Sep 11, 4:18 AM CDT | Flash Flood Warning | MEG | Craighead, Mississippi | 4 hr |
| Sep 11, 4:27 AM CDT | Flash Flood Watch | MEG | Clay, Craighead, Crittenden, Cross, Greene, Lawrence and 6 more | 16 hr |
| Sep 11, 6:54 AM CDT | Flash Flood Warning | MEG | Crittenden | 7 hr |
| Sep 11, 1:35 AM CDT | Flash Flood Warning | MEG | Dyer, Lake, Obion | 4 hr |
| Sep 11, 5:49 AM CDT | Flash Flood Warning | MEG | Fayette, Shelby | 6 hr |
| Sep 11, 8:53 AM CDT | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 14 hr |
| Sep 11, 9:10 AM CDT | Flash Flood Warning | MEG | Haywood, Tipton | 2 hr |
| Sep 11, 11:12 AM CDT | Areal Flood Warning | MEG | Haywood, Tipton | 4 hr |
| Sep 11, 11:38 AM CDT | Areal Flood Warning | MEG | Fayette, Shelby | 4 hr |
| Sep 11, 11:41 AM CDT | River Flood Warning | MEG | Fayette, Shelby | 31 hr |
| Sep 11, 1:51 PM CDT | Areal Flood Warning | MEG | Fayette, Shelby | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2014Flash Flood Warnings in Arkansas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.